Adv Pharm.docx - Week2:DiscussionPartOne No unread...

Info icon This preview shows pages 1–4. Sign up to view the full content.

View Full Document Right Arrow Icon
Week 2: Discussion Part One No unread replies. 50 50 replies. Cynthia is a 65-year-old African American female who presents to the clinic for a check- up. Her last examination was ~5 years ago. She has no specific, significant, or urgent complaint. She explains that her only issues are thirst, fatigue, and leg numbness and tingling, which is beginning to occur more often. You decide to do a physical exam, as well as draw labs and receive the following results: Social history: no smoking or alcohol consumption. Physical examination: GEN: well nourished, slightly obese female VS: BP 180/103 HR 73 RR 13 T 98.4 Weight 90 kg, Height 5’6” HEENT: PERRLA COR: RRR, NMRG CHEST: CTA NEURO: monofilament test shows decreased peripheral sensation EXT: normal Laboratory (fasting): Na 139 mEq/L K 3.8 mEq/L ALT 34 U/L Ca 9.1 mg/dL CL 102 mmol/L HCO3 22 mEq/L AST 39 U/L TP 6 g/dL BUN 33 mg/dL SCr 2.0 mg/dL Alb 4.1 g/dL Cholesterol 254 mg/dL BG 300 mg/dL TSH 0.12 U/mL UA: SG 1.013 mg/24h, pH 6.5, +++ protein What are the major problems in this patient, and what diagnoses do these values indicate?
Image of page 1

Info icon This preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
Additionally, what is your assessment and pharmacological plan for each of these problems including the medication, dose, and mechanism of action? Emily subsequently returns to your clinic 5 months later, and decides to inform you that within the first 3 months after treatment, she struggled with a severe bout of depression. Instead of returning to your clinic to be prescribed, yet another pharmaceutical, she consulted her herbalist who told her about the anti-depressant, over-the-counter, herbal formulation, St. John’s Wort. She decided to begin taking St. John’s Wort in conjunction with her prescribed oral contraceptive medication, and she has now reappeared at your clinic because she is pregnant, and is distraught about how this occurred since she took her oral contraceptive compliantly since its prescription. Why then, is she pregnant? Please include detailed pharmacological mechanisms of how this occurred, and your subsequent steps in her management. What are the major problems in this patient, and what diagnoses do these values indicate? There are several concerns I have for Cynthia after reading the above case study. It is important to look in to what medications Cynthia is taking for any of the following concerns listed. Also, assessing her lifestyle and habits is another piece of the puzzle. The major problems/assessment that Cynthia has going on based signs/symptoms and labs results are: • Hypertension as evidenced by the 180/103 BP • Hypercholesterolemia as evidenced by serum level at 254 mg/dL • Hypothyroidism as evidenced by serum levels at (TSH) 0.12 mU/mL • Dehydration as evidenced by increased BUN/Creatine, levels at BUN 33 mg/dL/ SCr 2.0 mg/dL • Obesity as evidenced by weight being 198 LBS (90KG) • hyperglycemia as evidenced by a BG of 300 mg/dL • Possible kidney damage/protein in the urine • Lack of physical exercise • Peripheral neuropathy 2nd to diabetes and possibly cardiovascular disease Cynthia has many things going on at one time and many of them go hand in hand. Labs
Image of page 2
results of concern are listed above. The physical assessment included are thirst,
Image of page 3

Info icon This preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
Image of page 4
This is the end of the preview. Sign up to access the rest of the document.

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern